Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Smoothing by spline functions. II

  • 351 Accesses

  • 285 Citations


In this paper we generalize the results of [4] and modify the algorithm presented there to obtain a better rate of convergence.

This is a preview of subscription content, log in to check access.


  1. 1.

    Anselone, P. M., Laurent, P. J.: A general method for the construction of interpolating or smoothing spline-functions. Numer. Math.12, 66–82 (1968).

  2. 2.

    Curry, H. B., Schoenberg, I. J.: On Pólya frequency functions IV: The fundamental spline functions and their limits. J. d'Anal. Math.17, 71–107 (1966).

  3. 3.

    Hardy, G. H., Littlewood, J. E., Pólya, G.: Inequalities, 2nd ed., 324 p. Cambridge: Cambridge University Press 1952.

  4. 4.

    Reinsch, C. H.: Smoothing by spline functions. Numer. Math.10, 177–183 (1967)

  5. 5.

    Schoenberg, I. J.: Spline functions and the problem of graduation. Proc. Nat. Acad. Sci. (U.S.A.)52, 947–950 (1964).

  6. 6.

    —— On interpolation by spline functions and its minimal properties. On Approximation Theory, p. 109. Proceedings of the Conference held in the Mathematical Research Institute at Oberwolfach, Black Forest, August 4–10, 1963 Basel-Stuttgart: Birkhäuser 1964.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Reinsch, C.H. Smoothing by spline functions. II. Numer. Math. 16, 451–454 (1971). https://doi.org/10.1007/BF02169154

Download citation


  • Mathematical Method
  • Good Rate
  • Spline Function